MAUDE Adverse Event Report: ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A423
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a myomectomy on an unknown date and a barbed suture was used.During the procedure, the suture cut from the swage.The procedure was completed successfully.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 08/14/2019.Additional h-3 summary: a needle of product code sxpp1a423 was returned for evaluation.During the visual inspection of the sample, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined, and no suture remnant was noted.The suture was not returned for evaluation to determine the assignable cause.The manufacturing records couldn¿t be reviewed as the batch number is unknown.Due to condition of the sample, it could not be determined what may have caused the reported incident of: ¿thread cut from swage¿.

Brand Name
STFX SYM PDS+ UNI VIO 9IN 0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8790136
Report Number2210968-2019-84280
Device Sequence Number2639236
Product Code NEW
UDI-Device Identifier10705031245365
UDI-Public10705031245365
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date08/14/2019
Patient Sequence Number1